MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM
Catalog Number 07027559190
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer tested the sample using polyethylene glycol (peg) procedure and the insulin result from the e801 module was 77.48 uu/ml and the result from the abbott method was 297 uu/ml.Anti-insulin antibodies >50 u/ml were made.
 
Event or Problem Description
The initial reporter questioned results for 1 patient sample tested for elecsys insulin (insulin) on a cobas e801 module.The initial insulin result from the e801 module was >1000 (the unit of measure was not provided).The repeat result with a 1:20 dilution from the e801 module was 3760.The repeat result with a 1:40 dilution from the e801 module was 3856.The sample was tested by the abbott method and the result from an unspecified dilution was 8024 (the unit of measure was not provided).No questionable results were reported outside of the laboratory.The e801 module serial number was 1743-03.
 
Additional Manufacturer Narrative
Section b3, date of event was updated.Section d4, lot number and expiration date were updated.The insulin unit of measure on the e801 module was uu/ml.The unit of measure for the abbott result of 8024 was uu/ml.Calibration and qc were acceptable.The high roche results are explained by the anti-insulin antibodies identified by the customer in the patient sample.The higher dilution result from the abbott method shows the same clinical picture of elevated insulin concentrations.Roche does not recommend dilution for samples tested for insulin.Under the dilution section in product labeling: "not necessary due to the broad measuring range." the patient has diabetes and takes glargine and aspart insulin.Product labeling states: "insulin lispro, insulin aspart, and insulin glargine were each tested in concentrations of 30, 100, 300, and 1000 miu/l in the absence of insulin.The results obtained were below the detection limit of the elecsys insulin assay (< 0.4 ¿u/ml or < 2.78 pmol/l) at all the concentrations tested." a general reagent problem can be excluded as all qc data was within specification.The investigation did not identify a product problem.

Brand Name
ELECSYS INSULIN
Common Device Name
IMMUNOREACTIVE INSULIN TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13963466
Report Number1823260-2022-00915
Device Sequence Number4163449
Product Code CFP
UDI-Device Identifier04015630940042
UDI-Public04015630940042
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K001104
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number07027559190
Device Lot Number529408
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPART INSULIN; GLARGINE INSULIN
Patient Age82 YR
Patient SexFemale